Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 48, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2024, 1:34 PM PDT for Clark County, Nevada. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2024, 1:34 PM PDT (20:34 UTC)
- Expired
- Aug 11, 2024, 2:29 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WGUS55 KVEF 112034
FFWVEF
NVC003-112230-
/O.NEW.KVEF.FF.W.0048.240811T2034Z-240811T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
134 PM PDT Sun Aug 11 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Clark County in southern Nevada...
* Until 330 PM PDT.
* At 134 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the western Las Vegas Valley. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Summerlin, Spring Valley, Lone Mountain, Red Rock Canyon, Las
Vegas Ballpark, Red Rock Canyon Campground and The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 11544 3623 11544 3623 11539 3623 11525
3609 11525
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM1 follow-up statement
776
WGUS75 KVEF 112129
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
229 PM PDT Sun Aug 11 2024
NVC003-112139-
/O.CAN.KVEF.FF.W.0048.000000T0000Z-240811T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
229 PM PDT Sun Aug 11 2024
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN CLARK COUNTY...
Rain had ended over the western Las Vegas Valley, and flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3609 11544 3623 11544 3623 11539 3623 11525
3609 11525
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:18 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 11, 12:18 PM PDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1218 PM PDT Sun Aug 11 2024 .SYNOPSIS...Monsoonal moisture creates an environment that will result in additional rounds of thunderstorms today and tomorrow, mainly in the afternoon and evening. Storms may bring gusty winds and heavy downpours. A change in the weather pattern on Tuesday brings drier air which will limit precipitation potential and bring down temperatures closer to normal for this time of year. && .SHORT TERM...Tonight through Monday. A ridge of high pressure is in place over the southwestern United States while an inverted trough sits over the Baja Peninsula. This setup continues to draw monsoonal moisture into the region with PWATs in the 1 to 1.8 inch range over Clark, Lincoln, Mohave, and San Bernardino Counties. Between ample moisture and 1000 - 2000 J/kg SBCAPE to work with, thunderstorm activity should pick up through the afternoon and last into the evening for this area, especially in northern Mohave County. Lingering storm develop may also occur overnight as outflow boundaries collide and create lift for new storms. Overall activity should be limited in areas to the northwest and west of the forecast area as moisture and instability decrease. The main threat with any storms that form is heavy rainfall due to a combination of ample moisture and slow storm movement. Flash flooding may occur under the strongest storms and areas with continuous storm coverage. As seen with yesterday's storms, localized gusty outflow winds and frequent lightning may also occur. A similar setup tomorrow should yield similar results, though coverage may start to be limited in the evening as a trough directs southwesterly flow into the region and drier air takes over. Outside of storms, breezy southerly winds are expected today and tomorrow due to a north-south pressure gradient created by the inverted trough. .LONG TERM...Tuesday through Saturday. Increasing southwesterly flow aloft will bring a drying and cooling trend to the region as troughing develops across the West. This will mark another extended break period from the monsoon, with moisture becoming confined to Northwest Arizona. In fact, by Wednesday and Thursday, even most of Northwest Arizona will likely be mostly dry. Meanwhile, temperatures will respond with a gradual cooling trend, falling closer to mid-August normals and complimented by southwesterly afternoon breezes. Forecast confidence decreases Friday onward as some ensemble members suggest the western US trough shifting westward and allowing the monsoon high to build back towards the Four Corners. This would allow for a more southerly flow pattern and potentially draw some monsoonal moisture back into our eastern zones. Alternatively, other guidance maintains a general troughing pattern over the region and keeps dry air locked into the area. Ensemble members are roughly split on the two options, so for now a modest increase in storm chances return to mainly northwest Arizona Friday and Saturday, with temperatures remaining near seasonal normals. && .AVIATION...For Harry Reid...Thunderstorms over the local mountains are likely again this afternoon and evening, with the primary concern being outflow boundaries which could disrupt the winds at the airfield. There is a lower (25%) chance of a storm directly affecting the terminal. Storms should dissipate shortly after sunset. For Monday, expect storms to remain generally east of a line from Primm to Boulder City, with less coverage overall, although the Mormon Mesa and Peach Springs corridors will still be affected. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances are expected this afternoon and evening near and east of a line from Morongo Valley to Mount Charleston to Rachel, with the highest chances in Mohave County. The main threats will be erratic, gusty winds and locally lowered ceilings with terrain obscuration. Drier air moving in from the west on Monday will limit thunderstorm chances to areas along and southeast of Interstate 15, with less coverage expected than today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:47 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.